Therapy + Medication

Switching Things Up

Just when I thought I’d found the perfect medicinal cocktail to manage my Bipolar, depression and PTSD symptoms, my psychiatric nurse practitioner is switching things up. My prolactin levels are high and the risperidone I’ve been taking is the root cause. Elevated prolactin levels are associated with an increased risk of breast cancer so I’ve no choice but to eliminate this medication from my course of treatment.

I’m tapering off the risperidone and replacing it with ziprasidone. Today is the first day of this new medication. After the first dose I experienced dizziness and tiredness, but I’m fortunate in that I do not work and am able to sleep it off during the day. I’m not sure how I’ll fare this evening when I take my next dosage with dinner. I’m hoping that the dizziness and tiredness won’t be too terribly bad as my evenings are spent taking care of my children.

Over the coming weeks I’ll continue to taper off risperidone while increasing my ziprasidone dosage. We’re increasing the buspirone I currently take for anxiety as well, so chemically, I have a lot happening in my body.

I’m hoping for the best with this new course of treatment, but preparing myself for the worst. I really need these medications to work well together. I need them to keep me stable. Because the truth is, my life depends on it.

You Might Also Like

No Comments

Leave a Reply